Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 18, 2006, 6:15 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 6:15 PM MST (01:15 UTC)
- Expired
- Jul 18, 2006, 7:15 PM MST
- In force
- 60 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 29 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:58 PM MST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 18, 2:58 PM MST, 3 hours 17 minutes before
AZZ020>028-CAZ030>033-190600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 258 PM MST TUE JUL 18 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... PERSISTENT HIGH PRESSURE TO OUR NORTH WILL CONTINUE THE SOUTHEAST TO NORTHEAST FLOW PATTERN THE REMAINDER OF THIS WEEK. WEAK WEATHER IMPULSES WILL BE EMBEDDED IN THIS FLOW FROM TIME TO TIME...GIVING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS JUST ABOUT EACH DAY...WITH PERHAPS THURSDAY AND FRIDAY BEING SOMEWHAT LESS ACTIVE. IN THE MEANTIME...AFTERNOON TEMPERATURES WILL BE ABOVE NORMAL THROUGHOUT THE WEEK. && .SHORT TERM... TONIGHT THROUGH FRIDAY... APPEARS LIKE AN ACTIVE EVENING IS SHAPING UP FOR SCNTRL PART OF PHX CWA. TSTMS CURRENTLY FORMING OVER SE AZ WITH SELY STEERING FLOWS EXPECTED TO PUSH OUTFLOWS TOWARDS PHX AREA. EVENING DUST STORMS ACCOMPANYING STORM OUTFLOWS ALSO A LIKELIHOOD THIS EVENING. AMS VERY MOIST AND UNSTABLE WITH ML CAPES IN THE 1000-1500 J/KG RANGE. THROW IN TEMPS THAT MAXED OUT AOA 110F...NO SURPRISE THAT STORMS ARE FORMING NICELY. AND...SOME UPPER LEVEL DIVERGENCE HELPING STORMS TO GET RATHER TALL. MOST POPS TONIGHT ARE IN THE 20 TO 40 PCNT RANGE... HIGHEST OVER FAR E. MEANWHILE...ANOTHER SHORTWAVE FORECAST TO ROTATE INTO THE CWA FROM THE EAST BY WED EVENING FOR POSSIBILITY OF ANOTHER ACTIVE LATE AFTN/EVE TOMORROW. OF COURSE...IF WE GET WIDESPREAD ACTION TONIGHT...IT MAY SERVE TO STABLIZE/SQUELCH CONVECTION SOME TOMORROW. LOOKS LIKE A COUPLE OF DOWNER DAYS ON THURSDAY/FRIDAY AS SOME DRIER AIR MOVES IN...STILL ENOUGH MOISTURE FOR ISOLD ACTIVITY MAINLY MTNS. TEMPS WILL BE GETTING CLOSE TO HEAT ADVISORY LEVELS... BUT BOTH PHX AND YUM FORECASTS FALL JUST SHORT OF LOCALLY DERIVED CURVES...BUT STILL WELL ABOVE NORMAL. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... PREVIOUS DISCUSSION... THE HIGH PRESSURE SYSTEM ALOFT IS EXPECTED TO CONTINUE TO BE CENTERED OVER NEVADA WITH A FLOW ALOFT FROM THE NORTHEAST AND EAST BRINGING VARYING AMOUNTS OF MOISTURE OVER US. THUS...WILL KEEP THE CURRENT BROAD-BRUSH FORECAST OF SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE DESERT AREAS...AND A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Jul 18, 7:08 AM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 708 AM MST TUE JUL 18 2006 AZZ020>023-025>028-CAZ031>033-191415- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 708 AM PDT TUE JUL 18 2006 /708 AM MST TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WITH THE EXCEPTION OF YUMA AND IMPERIAL COUNTY. STRONG...GUSTY WINDS...LOWERED VISIBILITY DUE TO BLOWING DUST...AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND MAINLY SATURDAY THROUGH MONDAY. STRONG...GUSTY WINDS...LOWERED VISIBILITY DUE TO BLOWING DUST...AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. THE WINDS COULD BE DAMAGING PARTICULARLY LATE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-191415- SOUTHERN GILA/TONTO NF FOOTHILLS- 708 AM MST TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG...GUSTY WINDS...AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONG...GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. THE WINDS COULD BE DAMAGING AND HAIL IS POSSIBLE PARTICULARLY WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-191415- JOSHUA TREE NATIONAL PARK- 708 AM PDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. STRONG...GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. STRONG...GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:29 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 46 min |
| Jul 18, 6:48 PM MST | Severe Thunderstorm Warning | PSR | Gila | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.